Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 73, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 3, 2019, 7:13 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2019, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 3, 2019, 8:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:20 PM EDT | TSTM WND DMG | 2 Ese College Park, SC | THE PUBLIC SHARED PICTURES ON SOCIAL MEDIA OF TREES UPROOTED AND SNAPPED IN CROWFIELD PLANTATION NEAR THE HAMLETS, THE COMMONS AND WELCHMAN AVE. THERE ARE ALSO REPORTS OF FENCES THAT COLLAPSED AS WELL AS A SCREEN PORCH TORN. A PICTURE SHOWS A HOUSE THAT HAD A |
| Jul 3, 7:28 PM EDT | HAIL 0.75 | 1 W College Park, SC | DIME SIZE HAIL REPORTED ON APACHE PINE DRIVE. |
| Jul 3, 7:44 PM EDT | HAIL 0.75 | Knightsville, SC | |
| Jul 3, 7:45 PM EDT | HAIL 1 | 1 N Knightsville, SC | PUBLIC REPORTED QUARTER SIZE HAIL ON SHINNECOCK HILLS ROAD AND WENTWORTH HALL AT PINE FOREST GOLF CLUB. |
| Jul 3, 7:45 PM EDT | HAIL 1.25 | Summerville, SC | SOCIAL MEDIA PICTURE SHOWED A HALF DOLLAR SIZED HAIL STONE. TIME ESTIMATED FROM RADAR DATA. |
| Jul 3, 7:51 PM EDT | HAIL 2 | Knightsville, SC | SOCIAL MEDIA PICTURE INDICATES A IRREGULAR HAIL STONE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
260 WUUS52 KCHS 032313 SVRCHS SCC015-019-035-040015- /O.NEW.KCHS.SV.W.0073.190703T2313Z-190704T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Charleston SC 713 PM EDT Wed Jul 3 2019 The National Weather Service in Charleston has issued a * Severe Thunderstorm Warning for portions of... Charleston County in southeastern South Carolina... Berkeley County in southeastern South Carolina... Dorchester County in southeastern South Carolina... * Until 815 PM EDT. * At 713 PM EDT, a severe thunderstorm was located over Ladson, moving northwest at 5 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees and powerlines. * Locations impacted include... North Charleston, Summerville, Goose Creek, Hanahan, Middleton Place, Archdale, Slands Bridge and Ladson. This warning includes I-26 between mile markers 182 and 211. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with these storms. Move indoors immediately. If this is not possible, avoid open outdoor spaces and remain low. Stay away from tall objects such as trees and utility poles. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. Report damage directly to the Charleston National Weather Service at 1-888-383-2024 when it is safe to do so. && LAT...LON 3333 8021 3295 7997 3284 8017 3314 8050 TIME...MOT...LOC 2313Z 150DEG 5KT 3298 8010 HAIL...0.88IN WIND...60MPH $$ SPR
3 follow-up statements
713
WWUS52 KCHS 032329
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
729 PM EDT Wed Jul 3 2019
SCC015-019-035-040015-
/O.CON.KCHS.SV.W.0073.000000T0000Z-190704T0015Z/
Charleston SC-Berkeley SC-Dorchester SC-
729 PM EDT Wed Jul 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CHARLESTON...BERKELEY AND DORCHESTER COUNTIES...
At 728 PM EDT, a severe thunderstorm was located over Ladson, and is
nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include...
North Charleston, Summerville, Goose Creek, Hanahan, Middleton Place,
Archdale, Slands Bridge and Ladson.
This warning includes I-26 between mile markers 182 and 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3333 8021 3295 7997 3284 8017 3314 8050
TIME...MOT...LOC 2328Z 124DEG 3KT 3300 8013
HAIL...1.00IN
WIND...60MPH
$$
SPR211
WWUS52 KCHS 032346
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
746 PM EDT Wed Jul 3 2019
SCC019-032356-
/O.CAN.KCHS.SV.W.0073.000000T0000Z-190704T0015Z/
Charleston SC-
746 PM EDT Wed Jul 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON COUNTY IS
CANCELLED...
The immediate risk for severe weather has ended.
LAT...LON 3333 8021 3308 8005 3301 8014 3302 8016
3301 8016 3301 8018 3299 8016 3292 8026
3314 8050
TIME...MOT...LOC 2346Z 128DEG 9KT 3305 8027
$$
SCC015-035-040015-
/O.CON.KCHS.SV.W.0073.000000T0000Z-190704T0015Z/
Berkeley SC-Dorchester SC-
746 PM EDT Wed Jul 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR BERKELEY AND DORCHESTER COUNTIES...
At 746 PM EDT, a severe thunderstorm was located near Slands Bridge,
moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include...
Summerville, Slands Bridge, Givhans Ferry State Park, Ladson,
Dorchester, Ridgeville, Givhans and Sangaree.
This warning includes I-26 between mile markers 182 and 201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3333 8021 3308 8005 3301 8014 3302 8016
3301 8016 3301 8018 3299 8016 3292 8026
3314 8050
TIME...MOT...LOC 2346Z 128DEG 9KT 3305 8027
HAIL...1.00IN
WIND...60MPH
$$
SPR122
WWUS52 KCHS 040004
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
804 PM EDT Wed Jul 3 2019
SCC015-035-040015-
/O.CON.KCHS.SV.W.0073.000000T0000Z-190704T0015Z/
Berkeley SC-Dorchester SC-
804 PM EDT Wed Jul 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR BERKELEY AND DORCHESTER COUNTIES...
At 803 PM EDT, a severe thunderstorm was located near Givhans Ferry
State Park, moving northwest at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated. This thunderstorm has produced large
hail.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include...
Summerville, Slands Bridge, Givhans Ferry State Park, Ladson,
Dorchester, Ridgeville, Givhans and Sangaree.
This warning includes I-26 between mile markers 182 and 201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3333 8021 3308 8005 3301 8014 3302 8016
3301 8016 3301 8018 3299 8016 3292 8026
3314 8050
TIME...MOT...LOC 0003Z 151DEG 4KT 3306 8027
HAIL...1.25IN
WIND...60MPH
$$
SPRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:17 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 3, 4:17 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
417 PM EDT Wed Jul 3 2019
.SYNOPSIS...
A surface trough of low pressure will persist across the region
through the weekend. A weak front is expected to approach the
region late this weekend, and then possibly linger in the
vicinity into early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Until Sunset: Afternoon temperatures set records in several
locations and this has led to a lot of instability. SPC
Mesoscale Analysis shows MLCAPEs approaching 3,000 J/kg.
Additionally, plenty of moisture is in place with PWATs >2".
Radar shows areas of convection and the forecast reflects both
their location and general downward intensity trend. A few
thunderstorms could be strong or briefly severe. DCAPES
approaching 1,300 J/kg would produce damaging wind gusts. Given
the weak or calm steering winds aloft, thunderstorms should be
slow-moving, producing localized heavy rainfall. The storms will
dissipate around sunset as the atmosphere stabilizes.
Tonight: A mid level ridge will be over the Southeast while a
surface trough is over our area. The convection over land will
have dissipated while remnant showers remain across the coastal
waters. Lows will be mild, ranging from the mid/upper 70s for
most areas and around 80 degrees along the immediate coast.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Models continue to show a more active pattern setting up through
this weekend. Sufficient deep layer moisture, the presence of an
inland trough of low pressure, and strong afternoon heating, is
expected to produce at least scattered afternoon and evening showers
and thunderstorms. Although there are not any strong large scale
mechanisms to produce severe storms, given the strong heating and
afternoon CAPE values of at least 2000 J/Kg, isolated strong storms
cannot be ruled out.
Have continued a gradual increasing PoP trend through the period. It
seems the best chance for convection could be Saturday, when an
upper level shortwave trough approaches from the northwest by late
day. For Thursday, have gone high end chance PoPs, especially
inland, then likely PoPs Friday and Saturday, highest inland.
Temperatures are expected to remain above normal on Thursday, with
mid 90s for highs most areas away from the coast. High temperatures
are expected to a be a little lower Friday and Saturday as coverage
of showers/thunderstorms increases, but still around 90 to the lower
90s. Due to surface dewpoints in the mid 70s and southerly low level
flow, low temperatures are expected to remain very warm through the
period. Generally in the lower to mid 70s, except upper 70s to
around 80 at the coast.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The active pattern looks as though it will continue into early
next week. Georgia and the Carolinas will remain under baggy
troughing aloft as the large ridge strengthens and becomes
centered across the central CONUS. Perhaps the main driver for
the active pattern will be a weak front expected to move into
the area on Sunday. This front is then progged to linger in the
vicinity of the forecast area through at least Tuesday. With a
very moist airmass (precipitable water values at or above 2
inches) and a weak forcing mechanism in the area, at least
scattered showers and thunderstorms are expected each day. There
aren't any signs of a notable severe weather threat at this
point, but we will likely see one or two stronger storms each
day. Temperatures look quite typical for early July, with highs
in the 90-92 degree range and lows in the low to mid 70s.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
18Z TAFs: Both TAF sites should be mainly VFR. However,
convection could bring brief flight restrictions until sunset,
especially if an airport is directly impacted. The TAFs will
continue to be amended based on radar trends, including TEMPO
groups for MVFR visibilities in thunderstorms. Overnight, the
convection will dissipate, allowing VFR to prevail.
Extended Aviation Outlook: Increasing chances for mainly
afternoon and evening showers and thunderstorms through early
next week. Therefore, brief flight restrictions will be possible
within scattered showers and thunderstorms at both KCHS and
KSAV through early next week.
&&
.MARINE...
Tonight: Mid level ridging will prevail over the coastal waters
while an inland trough is at the surface. Expect southerly
winds 10-15 kt, easing towards daybreak. Conditions will remain
below Small Craft Advisory criteria. Seas will average 2-3 ft.
Thursday through Monday: Highlights are not expected through
the weekend. Winds generally 15 knots or less and seas 2 to 3
feet through the first half of Saturday. By later Saturday, an
upper level trough and associated surface front is expected to
approach the area from the northwest. The approaching front may
help to increase the pressure gradient later Saturday through
Monday, with south-southwest winds possibly reaching the 15 to
20 knot range. These winds will help to build seas a bit, likely
up to 4 to 5 feet beyond 15-20 nm offshore.
&&
.TIDES/COASTAL FLOODING...
The risk for coastal flooding will continue with the evening
high tides at least through Friday. The new moon has now passed,
but the perigee doesn't reach its max until Friday. Coastal
Flood Advisories could be needed.
&&
.CLIMATE...
Record highs for 3 July:
KCHS: 97/2016 and previous
KCXM: 100/1927
KSAV: 98/1993 and previous
Record highs for 4 July:
KCHS: 98/1993
KCXM: 98/1902
KSAV: 99/1997 and previous
Record high minimum for 3 July:
KCHS: 78/2016 and previous
KCXM: 81/2016
KSAV: 80/1880
Record high minimum for 4 July:
KCHS: 79/2016
KCXM: 83/1998
KSAV: 79/1931
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Coastal Flood Advisory from 8 PM to 11 PM EDT this evening for
GAZ117-119-139-141.
SC...Coastal Flood Advisory from 8 PM to 11 PM EDT this evening for
SCZ048>051.
MARINE...None.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...BSH
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jul 3, 3:45 PM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 345 PM EDT Wed Jul 3 2019 GAZ117-119-139-141-SCZ048>051-041945- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 345 PM EDT Wed Jul 3 2019 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM TO 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Coastal Flooding: The potential for coastal flooding will continue with the evening high tides through at least Friday. Coastal Flood Advisories could be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 041945- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 345 PM EDT Wed Jul 3 2019 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-041945- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 345 PM EDT Wed Jul 3 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jul 3, 4:56 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Charleston SC
456 PM EDT Wed Jul 3 2019
GAZ138-139-032130-
Coastal Liberty-Inland Liberty-
456 PM EDT Wed Jul 3 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY...
At 455 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Riceboro, or 9 miles southeast of
Hinesville, moving east at 20 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Hinesville, Fort Stewart, McIntosh, Walthourville, Riceboro,
Flemington, Allenhurst and Halfmoon Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3167 8146 3170 8147 3170 8150 3176 8164
3192 8157 3186 8138 3183 8136 3183 8133
3179 8131 3179 8127 3176 8127 3174 8122
3165 8130 3166 8132 3165 8142
TIME...MOT...LOC 2055Z 285DEG 19KT 3176 8146
SPRSpecial weather statement, Jul 3, 5:12 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Charleston SC
512 PM EDT Wed Jul 3 2019
GAZ116>119-032145-
Coastal Chatham-Inland Chatham-Inland Bryan-Coastal Bryan-
512 PM EDT Wed Jul 3 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND CHATHAM
COUNTIES...
At 512 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Keller, or 7 miles southeast of Richmond
Hill, moving east at 55 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Savannah, Richmond Hill, Fort Mcallister, Keller, Belfast and
Skidaway Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3171 8114 3171 8117 3176 8127 3179 8127
3179 8131 3184 8134 3182 8134 3185 8137
3194 8131 3188 8092 3168 8113
TIME...MOT...LOC 2112Z 284DEG 49KT 3184 8124
SPRSpecial weather statement, Jul 3, 6:35 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Charleston SC
635 PM EDT Wed Jul 3 2019
SCZ044-045-050-032300-
Inland Berkeley-Charleston-Dorchester-
635 PM EDT Wed Jul 3 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND DORCHESTER COUNTIES...
At 635 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Harleyville to
Ladson, and moving south at 5 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of these storms include...
North Charleston, Summerville, Goose Creek, Middleton Place, Indian
Field, Slands Bridge, Ladson and Dorchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3328 8049 3326 8043 3327 8039 3326 8036
3328 8035 3327 8030 3328 8029 3305 8000
3296 8011 3293 8008 3288 8018 3322 8060
3332 8050
TIME...MOT...LOC 2235Z 351DEG 6KT 3323 8047 3296 8012
SPRLocal storm report, Jul 3, 6:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT WED JUL 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 6 NNE MCCLELLANVILLE 33.17N 79.42W
07/03/2019 CHARLESTON SC FIRE DEPT/RESCUE
TREE DOWN AT THE INTERSECTION OF RUTLEDGE ROAD AND
HIGHWAY 17. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1900729
99Special weather statement, Jul 3, 7:07 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Charleston SC
707 PM EDT Wed Jul 3 2019
SCZ044-045-050-052-032330-
Inland Berkeley-Tidal Berkeley-Charleston-Dorchester-
707 PM EDT Wed Jul 3 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND DORCHESTER COUNTIES...
At 707 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ridgeville to
Ladson, and moving east at 5 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of these storms include...
North Charleston, Summerville, Goose Creek, Hanahan, Middleton Place,
Naval Weapons Station Charleston, Archdale and Ladson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3327 8014 3297 7993 3286 8014 3316 8040
TIME...MOT...LOC 2307Z 269DEG 5KT 3316 8025 3298 8010
SPRLocal storm report, Jul 3, 7:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
709 PM EDT WED JUL 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 6 NNE MCCLELLANVILLE 33.17N 79.42W
07/03/2019 CHARLESTON SC FIRE DEPT/RESCUE
FOUR TREES DOWN AT THE INTERSECTION OF RUTLEDGE ROAD
AND HIGHWAY 17. TIME ESTIMATED BY RADAR.
&&
CORRECTED REMARKS
EVENT NUMBER CHS1900729
99The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:40 PM EDT | Coastal Flood Advisory | CHS | 7 hr | |
| Jul 3, 6:09 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 66 min |
| Jul 3, 6:35 PM EDT | Special Weather Statement | CHS | Dorchester | 25 min |
| Jul 3, 6:44 PM EDT | Special Marine Warning | CHS | 61 min | |
| Jul 3, 7:03 PM EDT | Areal Flood Advisory | CHS | Berkeley | 87 min |
| Jul 3, 7:07 PM EDT | Special Weather Statement | CHS | Dorchester | 23 min |
| Jul 3, 7:44 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 91 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.